Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 119, NWS Gaylord, MI

July 16, 2008Gladwin County, Ogemaw County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 16, 2008, 5:43 PM EDT for Gladwin County, Ogemaw County, Roscommon County, Michigan. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2008, 5:43 PM EDT (21:43 UTC)
Expired
Jul 16, 2008, 6:18 PM EDT
In force
35 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Gladwin County, MI, Ogemaw County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 84 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 4:33 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 162143
SVRAPX
MIC051-129-143-162245-
/O.NEW.KAPX.SV.W.0119.080716T2143Z-080716T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
  GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 645 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  NESTER TOWNSHIP...OR 8 MILES SOUTH OF PRUDENVILLE...MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NESTER TOWNSHIP...
  SKEELS...
  TWIN LAKES AREA...
  BOWMANVILLE...
  WOODEN SHOE VILLAGE...
  WEST BRANCH...
  HOCKADAY...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4408 8462 4416 8462 4416 8483 4417 8485
      4432 8474 4428 8413 4398 8435
TIME...MOT...LOC 2143Z 299DEG 8KT 4419 8462

$$

JPB
3 follow-up statements
000 
WWUS34 KAPX 162159
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT WED JUL 16 2008

MIC051-129-143-162245-
/O.CON.KAPX.SV.W.0119.000000T0000Z-080716T2245Z/
ROSCOMMON MI-OGEMAW MI-GLADWIN MI-
600 PM EDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GLADWIN...OGEMAW AND ROSCOMMON COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NESTER TOWNSHIP...OR 12 MILES SOUTHEAST OF PRUDENVILLE...MOVING
SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOCKADAY...
  BOWMANVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4408 8462 4416 8462 4416 8468 4431 8458
      4426 8415 4398 8435
TIME...MOT...LOC 2200Z 302DEG 11KT 4415 8454

$$

JPB
000 
WWUS34 KAPX 162212
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
612 PM EDT WED JUL 16 2008

MIC129-143-162222-
/O.CAN.KAPX.SV.W.0119.000000T0000Z-080716T2245Z/
ROSCOMMON MI-OGEMAW MI-
612 PM EDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW AND ROSCOMMON COUNTIES
IS CANCELLED...

LAT...LON 4408 8462 4416 8462 4417 8433 4416 8422
      4398 8435
TIME...MOT...LOC 2212Z 309DEG 18KT 4411 8447

$$

MIC051-162245-
/O.CON.KAPX.SV.W.0119.000000T0000Z-080716T2245Z/
GLADWIN MI-
612 PM EDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GLADWIN COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR HOCKADAY...OR 9 MILES NORTH OF GLADWIN...
MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOCKADAY...
  BOWMANVILLE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4408 8462 4416 8462 4417 8433 4416 8422
      4398 8435
TIME...MOT...LOC 2212Z 309DEG 18KT 4411 8447

$$

JPB
000 
WWUS34 KAPX 162218
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
618 PM EDT WED JUL 16 2008

MIC051-162228-
/O.CAN.KAPX.SV.W.0119.000000T0000Z-080716T2245Z/
GLADWIN MI-
618 PM EDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN COUNTY IS CANCELLED...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4408 8462 4416 8462 4417 8433 4416 8422
      4398 8435
TIME...MOT...LOC 2218Z 309DEG 18KT 4409 8444

$$

JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:52 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 16, 3:52 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT WED JUL 16 2008

.DISCUSSION...ON THE LATEST SURFACE WEATHER MAP...WARM FRONT HAS
PROGRESSED INTO THE FAR SOUTHERN FORECAST AREA. SURFACE DEWPOINTS
SOUTH OF THE FRONT ARE IN THE UPPER 60S TO AROUND 70. STILL HAVE NOT
POPPED ANY STORMS ACROSS LOWER MICHIGAN. MEANWHILE...APX RADAR SHOWS
LAKE BREEZES JUST INLAND FROM THE LAKE MICHIGAN/HURON AND SUPERIOR
SHORELINES. THE MESOSCALE CONVECTIVE SYSTEM CONTINUES TO FIRE ACROSS
EASTERN WISCONSIN.

TONIGHT...FIRST OFF...THE MODELS HAVE A DECENT THETA-E RIDGE ACROSS
THE REGION. SO THE COMBINATION OF THE WARM FRONT TO OUR SOUTH AND
ACTIVITY TO OUR WEST IS EXPECTED TO RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS SOUTHERN ZONES (LIKELY POPS) VERY LATE THIS
AFTERNOON INTO THIS EVENING. AS THE WARM FRONT CONTINUES TO PROGRESS
TO THE NORTH...ACTIVITY SHOULD MOVE TO THE NORTH INTO NORTHERN ZONES
OVERNIGHT. AS FAR AS SEVERE GOES...MID LEVEL WINDS ARE RESPECTABLE
WITH MEAN 0-6 KM BULK SHEAR OF 35 TO 40 KNOTS. FREEZING LEVEL IS
ABOUT 12,500 THOUSAND FEET. SO THERE IS THE POTENTIAL FOR ANY STORMS
TO PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO 1 INCH.

SULLIVAN

THURSDAY AND THURSDAY NIGHT...STILL UNCERTAIN HOW THE MORNING WILL
EVOLVE...DEPENDING ON POTENTIAL MCS ACTIVITY MOVING ACROSS THE
NORTHERN GREAT LAKES.  SURFACE WARM FRONT WILL BE DRAPED ACROSS THE
STRAITS REGION TOWARDS CENTRAL LAKE HURON TO START THE
MORNING...WITH ALL ELEVATED INSTABILITY LOCATED SOUTH OF THE
BOUNDARY.  ANY MCS WILL LOOK TO FOLLOW THIS INSTABILITY
GRADIENT...BUT SHOULD BE WEAKENING AS IT APPROACHES THE AREA AS THE
H850 LLJ VEERS AND ELEVATED INSTABILITY WANES WITHOUT MUCH OF A
SEVERE THUNDERSTORM THREAT.  SO WILL KEEP HIGHEST CHANCES OF
THUNDERSTORMS ACROSS EASTERN UPPER AND NW LOWER. A BREAK IN THE
ACTION WILL TRY TO ARRIVE LATE MORNING INTO THE EARLY AFTERNOON
HOURS...BEFORE SHORTWAVES MOVING ACROSS MANITOBA INTO ONTARIO FOLD A
COOL FRONT ACROSS LAKE SUPERIOR TOWARDS EASTERN UPPER.  AMOUNT OF
INSTABILITY WILL DEPEND SOMEWHAT ON SURFACE HEATING AND REMNANT
CONVECTIVE DEBRIS CLOUDS.  HOWEVER...IF MIXING CAN BRING DOWN H850
DEWPOINTS OF 14C ALONG THE BOUNDARY...A MODEST 76/66 PARCEL
GENERATES 800 J/KG OF ML CAPE NEAR NEWBERRY OFF A 21Z NAM PROGGED
SOUNDING.  CLOSER TO THE WESTERLIES ALOFT...ANY THUNDERSTORMS WILL
HAVE 25-35KTS OF BULK SHEAR TO WORK WITH...SO NOT OUT OF THE
QUESTION THAT A STORM COULD PRODUCE DAMAGING WIND GUSTS.  FOCUS
ACROSS NORTHERN LOWER WILL HAVE TO BE CONFINED TO LAKE BREEZES...AND
ITS NOT A SURE BET THAT LAKE BREEZES WILL FORM GIVEN 950MB SW WINDS
15-20KTS.  BUT IF CONVERGENCE DEVELOPS ACROSS NE LOWER...A 85/62
SURFACE PARCEL WILL HAVE 600 J/KG OF CAPE TO TAP ALBEIT WITH LESS
SHEAR.    COLD FRONT WILL SHIFT SLIGHTLY SOUTH THURSDAY NIGHT AS
SHORTWAVE ACTIVITY CONTINUES TO SKIRT BY TO THE NORTH.  ELEVATED
CAPE WILL ONLY BE UP TO 400 J/KG...AND BELIEVE SEVERE CHANCES ARE
UNLIKELY...BUT H850MB DEWPOINTS OF 14C (PWATS NEAR 2.00 INCHES) WITH
ADDITIONAL FORCING POSSIBLY BY RIGHT ENTRANCE REGION OF A JET STREAK
SEEM TO SUGGEST THAT HEAVY RAIN WILL BE THE LARGEST THREAT.

FRIDAY AND FRIDAY NIGHT...BOUNDARY WILL SLOW AS IT SAGS SOUTH ACROSS
NORTHERN LOWER DURING THE DAY ON FRIDAY.  WILL STILL HAVE A WARM AND
HUMID AIRMASS IN PLACE SOUTH OF THE FRONT WITH 850MB DEWPOINTS
AROUND 12C...WHICH WILL GENERATE ML CAPES UPWARDS OF 1000 J/KG USING
A SURFACE PARCEL OF 85/66.  0-6KM BULK SHEAR WILL BE RESPECTABLE AT
25-35KTS...BUT HIGH FREEZING LEVELS AROUND 14KFT AND POOR MID-LEVEL
LAPSE RATES WILL LIMIT SEVERE HAIL THREAT.  HOW FAR SOUTH WILL THE
FRONT SHIFT IS THE MAIN QUESTION FOR FRIDAY NIGHT.  NOT MUCH PUSH
SEEN ALOFT...SO IT WILL DEPEND ON THE STRENGTH OF THE GRADIENT
BETWEEN THE SURFACE HIGH OVER NORTHERN ONTARIO...AND LOW PRESSURE
OVER QUEBEC...AS WELL AS CONVECTIVE OUTFLOW.  MODELS HAVE DIFFERENT
SOLUTIONS IN THIS REGARD...SO WILL LEAN ON THE MAJORITY...WHICH
PUSHES THE FRONT SOUTH OF THE REGION BY MORNING.  NONETHELESS...WILL
CARRY PRECIP CHANCES FOR THE SE CWA FRIDAY NIGHT UNTIL THE FRONT
CLEARS THE REGION.

SATURDAY THROUGH WEDNESDAY...THE EXTENDED PORTION OF THE FORECAST
LOOKS FAIRLY ACTIVE ACROSS NORTHERN MICHIGAN.  POTENT UPPER LOW OVER
THE BERING SEA WILL SLOWLY DRIFT EAST ACROSS NORTHWEST NORTH
AMERICA OVER THE PERIOD.  ANOMALOUS DOWNSTREAM RIDGING WILL MOVE IN
TANDEM ACROSS HUDSON BAY.  HOWEVER...WEAK PACIFIC SHORTWAVES WILL
UNDERCUT THE HUDSON BAY RIDGE AND INTERACT WITH A STALLED FRONT
ACROSS THE GREAT LAKES...LEFTOVER FROM FRIDAYS SYSTEM...TO BRING US
ROUNDS OF THUNDERSTORMS.  ALWAYS DIFFICULT TO TIME THESE SHORTWAVES
SO THIS FORECAST WILL LIKELY CHANGE OVER THE UPCOMING DAYS.
NONETHELESS...BEST UPPER LEVEL SUPPORT (IE. SHORTWAVES) ALONG THE
FRONT LOOKS TO ARRIVE SATURDAY NIGHT...AND POSSIBLY SUNDAY NIGHT
INTO MONDAY AS WELL.  THEREAFTER...OPERATIONAL 00Z ECWMF AND 06Z GFS
CLOSE THE SUNDAY NIGHT WAVE OFF ACROSS THE CENTRAL AND EASTERN GREAT
LAKES.  BOTH MODELS LOOK OVERDONE COMPARED TO THE INDIVIDUAL
ENSEMBLE MEMBERS AND TAKING CLIMATOLOGY INTO CONSIDERATION (00Z
ECWMF A LITTLE MORE REASONABLE).  THIS WILL IMPACT HOW CLOSE BY THE
AFOREMENTIONED FRONT ENDS UP.  WILL ATTEMPT TO DRY THINGS OUT MONDAY
NIGHT THROUGH WEDNESDAY WITH TEMPERATURES SEASONABLE AND SEE HOW SHE
WORKS OUT OVER THE UPCOMING DAYS.

MPC

&&

.PREV DISCUSSION... /ISSUED 159 PM EDT WED JUL 16 2008/

AVIATION...COULD TURN OUT TO BE AN INTERESTING LATE AFTERNOON AND
EVENING. STILL SOME QUESTIONS ABOUT CONVECTIVE DEVELOPMENT BUT
CHANCES APPEAR TO BE INCREASING. BEST CHANCE FOR THUNDERSTORMS WILL
BE ACROSS TVC LATER THIS AFTERNOON...APN THIS EVENING AND PLN
LATER TONIGHT. THIS WILL BE IN ASSOCIATED WITH WARM FRONT TO OUR
SOUTH LIFTING TO THE NORTH AND CONVECTIVE SYSTEM IN CENTRAL
WISCONSIN MOVING TO THE EAST. STILL A SLIGHT CHANCE OF A LAKE
BREEZE INDUCED THUNDERSTORM TO DEVELOP OVER THE NEXT COUPLE OF
HOURS. WILL HAVE TO WAIT AND SEE HOW EVERYTHING DEVELOPS AND WILL
AMEND TAFS IF NEEDED AS WARRANTED.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jul 16, 5:18 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
518 PM EDT WED JUL 16 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
171000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
518 PM EDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
THROUGH EASTERN UPPER AND NORTHERN LOWER MICHIGAN THROUGH TONIGHT.
SOME STORMS MAY PRODUCE ISOLATED WIND GUSTS TO 60 MPH AND HAIL TO 1
INCH IN DIAMETER...ESPECIALLY ALONG AND SOUTH OF M-72. PLEASE SEE
ONGOING SEVERE THUNDERSTORM WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH IT IS DIFFICULT TO PINPOINT AT THIS TIME...THUNDERSTORMS
WILL BE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN THURSDAY THROUGH
SATURDAY NIGHT.  AN ISOLATED THUNDERSTORM MAY TURN SEVERE THURSDAY
AFTERNOON ACROSS EASTERN UPPER AND NORTHEAST LOWER...AND ALSO FRIDAY
AFTERNOON ACROSS ALL OF NORTHERN LOWER MICHIGAN.  DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY NIGHT INTO MONDAY ACROSS
ALL OF NORTHERN MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

AJS/LAWRENCE

In the hours before

Local storm report, Jul 16, 12:24 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1224 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     3 SW GRAYLING           44.63N 84.75W
07/15/2008                   CRAWFORD           MI   BROADCAST MEDIA

            TREES DOWN AROUND CAMP GRAYLING.

&&

JK
Local storm report, Jul 16, 12:31 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1231 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     5 W HILLMAN             45.07N 84.00W
07/15/2008                   MONTMORENCY        MI   TRAINED SPOTTER

            MULTIPLE TREES DOWN WEST OF HILLMAN. POWER OUTAGES ALSO
            REPORTED IN THE AREA.

&&

JK
Local storm report, Jul 16, 5:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
513 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             6 NE MCBAIN             44.26N 85.13W
07/16/2008  E0.75 INCH       MISSAUKEE          MI   PUBLIC

0504 PM     HAIL             2 S HOUGHTON LAKE       44.27N 84.76W
07/16/2008  E0.75 INCH       ROSCOMMON          MI   TRAINED SPOTTER

&&

BERGER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:27 PM EDTSevere Thunderstorm WarningAPXCrawford, Montmorency, Oscoda, Otsego48 min
Jul 15, 9:03 PM EDTSevere Thunderstorm WarningAPXCrawford, Ogemaw, Oscoda42 min
Jul 15, 9:45 PM EDTSevere Thunderstorm WarningAPXIosco, Ogemaw, Oscoda45 min
Jul 16, 5:05 PM EDTSevere Thunderstorm WarningAPXMissaukee, Roscommon40 min
Jul 16, 5:25 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda65 min
Jul 16, 6:22 PM EDTFlash Flood WarningAPXOgemaw3 hr
Jul 16, 6:52 PM EDTSevere Thunderstorm WarningAPXGladwin53 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.